Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Can I Take Benedryl With Atripla

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Atripla (Efavirenz + Emtricitabine + Tenofovir)

What Is Atripla? Atripla is a tablet that contains three antiretroviral drugs (ARVs) used to fight HIV: efavirenz (Sustiva), emtricitabine (Emtriva), and tenofovir (Viread). Atripla is manufactured by Gilead and Bristol-Myers Squibb. It is the first tablet that includes a complete antiretroviral regimen. A generic version was approved for sale outside the U.S. under the PEPFAR program (see Fact Sheet 475 ). The drugs in Atripla are a...
Ask the Experts

Rash Associated with Atripla

I just began medication therapy after being HIV for a few years. I have been reading many articles about the development of rash within a few days of beginning Atripla treatment, which is what I have experienced. However, many experts indicate...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Skin rashes from the efavirenz in Atripla are fairly common seen in the 10-25% range overall. Antihistamines such as Benadryl generally helpful. It is not clear whether corticosteroids help much. KH... Read more »

extreme rash on atripla

I have been on atripla for about 12+ months. Recently, I have been taking numerous decongestants for cold symptoms (robitussen, dayquil, generic claritan, benedryl)but have developed an extreme rash over back, chest, stomach, arms and upper legs....
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Thank you for your post.If you've been on Atripla for a year already (without rash), I'd think that it would be distinctly unusual for you to develop a new drug rash.On the other hand, if you've recently ingested a whole bunch of... Read more »

Atripla Rash

Like others, I developed a moderate rash about a week after begining Atripla. The rash is over about 40% of my body [where my skin is tender - stomach, buttocks, upper thighs]. It had been over about 60%. The rash appears to be going away slowly...
David Wohl, M.D.

Response from David Wohl, M.D.

University of North Carolina - Chapel Hill
I am not clear how long the rash has been present but it sounds like only a week or two. If so, it is likely it will slowly resolve. If it gets worse, you will have to stop the medication. It would be unlikely to stay as is indefinitely. There... Read more »

atripla rash, should I switch or wait for another week?

Day 10 after I started Atripla, I developed rash in my arms. Now day 4 after the first appearance of rash, it pretty much spread overall except neck and face, however no blistering, peeling off or fever. The rashes are diffused into a big cluster...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Life threatening Stevens-Johnson Syndrome from Atripla is very rare. The concern is that it can be difficult to reverse severe/threatening rashes at some point that is hard to characterize. That being said, if the rash is stable, blood tests are OK,... Read more »
Connect With Others

switched to Atripla! wooohoooooo

Posted by mauka, 3 Replies
Man I was pretty worried but I guess so far so good, no nightmares, dreaming a lot yes but it ain't bad at all! The only thing is when i go to bed I get so itchy on my feet and legs and scratch almost to bleed any tips on that? Thanks everyone for... Read more »

Atripla side effects (what not someone else with Atripla Drama)

Posted by Kenn, 3 Replies
Looking for another opinion if I should continue with Atripla and try to ride out the next two weeks or stop and try another medication. I'm on day 5, I have a history of anxiety and so far this has been multiplied two fold. I have been walking... Read more »

Looking for info on Atripla

Posted by rickincattco, 4 Replies
Hello all,
Can some please tell me about the new drug Atripla (in plain english). I have seen a few references to it and I would like to know more aobut it. Is it a combination of other drugs out nnow or something totally new. I dont see my Doc again... Read more »

Anyone else on Atripla?

Posted by verrucktpj, 2 Replies
How long on the dizzies last when starting Atripla? I've been on it for about 7 weeks? Read more »